Alert archive / Tennessee / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 83, NWS Morristown, TN
NWS Morristown, TN issued this severe thunderstorm warning at Jun 24, 2007, 9:44 PM EDT for Hancock County, Hawkins County, Tennessee. It was in force for 56 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 24, 2007, 9:44 PM EDT (01:44 UTC)
- Expired
- Jun 24, 2007, 10:40 PM EDT
- In force
- 56 min
- Issued by
- NWS Morristown, TN
- Area
- Counties, with a storm outline in the text
Counties Hancock County, TN, Hawkins County, TN
The radar
The Knoxville radar (KMRX), 34 km from the middle of the area, began a volume at 01:44 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 24, 10:03 PM EDT | TSTM WND DMG | Mooresburg, TN | ONE TREE DOWNED ONTO A POWERLINE IN MOORESBURG. REPORTED BY HOLSTON ELECTRIC. |
| Jun 24, 10:36 PM EDT | TSTM WND DMG | Surgoinsville, TN | ONE TREE DOWNED ONTO A POWERLINE IN SURGOINSVILLE. REPORTED BY HOLSTON ELECTRIC. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 19 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Greensboro/Hi Pt, NC (KGSO), launched 00:00Z, 1.7 hours before the alert went out and 295 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 819 J/kg
- Mixed-layer CIN
- -38 J/kg
- Mixed-layer LCL
- 1438 m above ground
- 0-6 km bulk shear
- 18 kt
- 0-1 km storm-relative helicity
- 33 m²/s²
- 0-3 km storm-relative helicity
- 101 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS54 KMRX 250144
SVRMRX
TNC067-073-250300-
/O.NEW.KMRX.SV.W.0083.070625T0144Z-070625T0300Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MORRISTOWN TN
944 PM EDT SUN JUN 24 2007
THE NATIONAL WEATHER SERVICE IN MORRISTOWN HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
HANCOCK COUNTY IN EAST TENNESSEE...
THIS INCLUDES THE CITY OF SNEEDVILLE...
HAWKINS COUNTY IN EAST TENNESSEE...
THIS INCLUDES THE CITY OF ROGERSVILLE...
* UNTIL 1100 PM EDT
* AT 938 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 20
MILES SOUTHWEST OF SNEEDVILLE...OR ABOUT NEAR MORRISTOWN...AND
MOVING NORTHEAST AT 25 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
6 MILES SOUTHEAST OF SNEEDVILLE AND 9 MILES NORTHWEST OF
ROGERSVILLE BY 1025 PM EDT...
IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...FREQUENT CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY LIGHTNING IS ONE OF NATURES PRIMARY KILLERS. REMEMBER...
IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY
LIGHTNING.
LAT...LON 3641 8338 3639 8330 3630 8323 3632 8315
3626 8307 3642 8272 3658 8291 3661 8333
$$2 follow-up statements
000
WWUS54 KMRX 250209
SVSMRX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MORRISTOWN TN
1009 PM EDT SUN JUN 24 2007
TNC067-073-250300-
/O.CON.KMRX.SV.W.0083.000000T0000Z-070625T0300Z/
HAWKINS TN-HANCOCK TN-
1009 PM EDT SUN JUN 24 2007
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1100 PM EDT
FOR HANCOCK AND HAWKINS COUNTIES...
AT 1007 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS
LOCATED NEAR TREADWAY...OR ABOUT 9 MILES SOUTH OF SNEEDVILLE...MOVING
NORTHEAST AT 20 MPH.
THE SEVERE THUNDERSTORM WILL BE NEAR...
KLONDIKE BY 1015 PM EDT...
7 MILES SOUTHEAST OF SNEEDVILLE BY 1025 PM EDT...
7 MILES NORTHWEST OF ROGERSVILLE BY 1030 PM EDT...
KYLES FORD BY 1045 PM EDT...
IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...FREQUENT CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY LIGHTNING IS ONE OF NATURES PRIMARY KILLERS. REMEMBER...
IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY
LIGHTNING.
LAT...LON 3641 8338 3639 8330 3630 8323 3632 8315
3626 8307 3642 8272 3658 8291 3661 8333
$$000
WWUS54 KMRX 250240
SVSMRX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MORRISTOWN TN
1040 PM EDT SUN JUN 24 2007
TNC067-073-250249-
/O.CAN.KMRX.SV.W.0083.000000T0000Z-070625T0300Z/
HAWKINS TN-HANCOCK TN-
1040 PM EDT SUN JUN 24 2007
...THE SEVERE THUNDERSTORM WARNING FOR HANCOCK AND HAWKINS COUNTIES
IS CANCELLED...
THE THUNDERSTORM THAT PROMPTED THE WARNING HAS WEAKENED...THEREFORE
THE WARNING HAS BEEN CANCELLED.
LAT...LON 3641 8338 3639 8330 3630 8323 3632 8315
3626 8307 3642 8272 3658 8291 3661 8333
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Morristown, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 24, 9:25 PM EDT, 19 minutes earlier.
Area forecast discussion, Jun 24, 9:25 PM EDT, 19 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MORRISTOWN TN 925 PM EDT SUN JUN 24 2007 .DISCUSSION...SCATTERED SHOWERS AND THUNDERSTORMS SPREAD TO MANY MOUNTAIN AREAS PRODUCING VERY HEAVY RAIN...HAIL AND STRONG WINDS. LATE THIS AFTERNOON AND DEVELOPED LATER NEAR CHATTANOOGA AND THEN MOVED UP THE VALLEY AND ARE NOW APPROACHING NE TN. STRONG HEATING HELPED AIRMASS BECOME UNSTABLE DURING THE LATE AFTERNOON. EXPECT STRONGEST ACTIVITY WHICH WAS NEAR MRX TO WEAKEN IN NEXT HOUR. WILL UPDATE TO LOWER POPS SOUTHEAST AND KEEP CHANCE POPS NORTH OF MRX THROUGH THE REST OF THE EVENING WITH SLIGHT CHANCE AFTER MIDNIGHT. HOURLY TEMPERATURES AND DEW POINTS WILL BE ADJUSTED TO MATCH CURRENT CONDITIONS. && .MRX WATCHES/WARNINGS/ADVISORIES... NC...NONE. TN...NONE. VA...NONE. && TD
Hazardous weather outlook, Jun 24, 5:00 AM EDT, 16 hours 44 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MORRISTOWN TN 500 AM EDT SUN JUN 24 2007 NCZ060-061-TNZ012>018-035>047-067>074-081>087-098>102-VAZ001-002-005- 006-008-250900- ANDERSON-BLEDSOE-BLOUNT SMOKY MTN-BRADLEY-CAMPBELL-CHEROKEE- CLAIBORNE-CLAY-COCKE SMOKY MTN-EAST POLK-GRAINGER-HAMBLEN-HAMILTON- HANCOCK-HAWKINS-JEFFERSON-JOHNSON-KNOX-LEE-LOUDON-MARION-MCMINN- MEIGS-MORGAN-NORTH SEVIER-NORTHWEST CARTER-NORTHWEST COCKE- NORTHWEST GREENE-NORTHWEST MONROE-NW BLOUNT-RHEA-ROANE-RUSSELL- SCOTT TN-SCOTT VA-SEQUATCHIE-SEVIER SMOKY MTN-SOUTHEAST CARTER- SOUTHEAST GREENE-SOUTHEAST MONROE-SULLIVAN-UNICOI-UNION- WASHINGTON TN-WASHINGTON VA-WEST POLK-WISE- 500 AM EDT (400 AM CDT) SUN JUN 24 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST TENNESSEE...SOUTHWEST VIRGINIA AND EXTREME SOUTHWEST NORTH CAROLINA. .DAY ONE...TODAY AND TONIGHT SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED TO DEVELOP THIS AFTERNOON AND EVENING...ESPECIALLY ACROSS NORTHEAST TENNESSEE AND SOUTHWEST VIRGINIA. A FEW ISOLATED THUNDERSTORMS MAY BECOME SEVERE... PRODUCING DAMAGING WINDS UP TO 60 MPH...LARGE HAIL UP TO THE SIZE OF QUARTERS...AND LOCALLY HEAVY RAINFALL OF ONE TO TWO INCHES. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY ISOLATED SEVERE THUNDERSTORMS WITH DAMAGING WINDS AND LARGE HAIL WILL BE POSSIBLE THROUGHOUT MOST OF THE WEEK...MAINLY DURING THE AFTERNOON AND EVENING HOURS. A COLD FRONT WILL APPROACH THE REGION LATER IN THE WEEK...INCREASING THE CHANCES FOR STRONG TO SEVERE THUNDERSTORMS ON THURSDAY AND FRIDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED AT DIFFERENT PLACES THROUGHOUT THE WEEK. DMG
In the hours before
Local storm report, Jun 24, 8:16 PM EDT, 1 hour 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MORRISTOWN TN
816 PM EDT SUN JUN 24 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0600 PM FLASH FLOOD 6 SSE MOUNTAIN CITY 36.39N 81.76W
06/24/2007 JOHNSON TN LAW ENFORCEMENT
AT APPROXIMATELY 600 PM EDT...FLASH FLOODING OCCURRED ON
AND ALONG HIGHWAY 421 AN THREE COUNTY ROADS 5 TO 7 MILES
SOUTHSOUTHEAST OF MOUNTAIN CITY. BUTTERMILK ROAD WAS
WASHED OUT IN ONE SECTION AND IS STILL CLOSED. REPORTED
BY THE SHERIFFS DISPATCH.
&&
FERRELLLocal storm report, Jun 24, 8:18 PM EDT, 1 hour 26 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE MORRISTOWN TN
818 PM EDT SUN JUN 24 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0600 PM FLASH FLOOD 6 SSE MOUNTAIN CITY 36.39N 81.76W
06/24/2007 JOHNSON TN DEPT OF HIGHWAYS
AT APPROXIMATELY 600 PM EDT...FLASH FLOODING OCCURRED ON
AND ALONG HIGHWAY 421 AN THREE COUNTY ROADS 5 TO 7 MILES
SOUTH SOUTHEAST OF MOUNTAIN CITY. BUTTERMILK ROAD WAS
WASHED OUT IN ONE SECTION AND IS STILL CLOSED. REPORTED
BY THE JOHNSON COUNTY HIGHWAY DEPARTMENT.
&&
FERRELLSpecial weather statement, Jun 24, 8:19 PM EDT, 1 hour 25 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MORRISTOWN TN 819 PM EDT SUN JUN 24 2007 TNZ073-074-250045- NORTH SEVIER-SEVIER SMOKY MOUNTAINS- 819 PM EDT SUN JUN 24 2007 ...A STRONG THUNDERSTORM WAS AFFECTING SEVIER COUNTY... AT 818 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 6 MILES SOUTHWEST OF PIGEON FORGE....MOVING NORTHEAST AT 20 MPH. THIS STORM WILL BE NEAR... PIGEON FORGE BY 835 PM EDT. SMALL HAIL...AND WINDS OF 30 TO 40 MPH ARE EXPECTED WITH THIS STORM. IN ADDITION TO SMALL HAIL AND GUSTY WINDS...FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY LIGHTNING IS ONE OF NATURES PRIMARY KILLERS. REMEMBER... IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.
Local storm report, Jun 24, 8:42 PM EDT, 1 hour 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MORRISTOWN TN
842 PM EDT SUN JUN 24 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0830 PM HAIL 7 ENE SEYMOUR 35.91N 83.66W
06/24/2007 E0.75 INCH SEVIER TN AMATEUR RADIO
DIME TO PENNY SIZED HAIL REPORTED ON BOYDS CREEK ROAD AT
TRIPLE CROWN WAY. REPORTED BY HAM RADIO OPERATOR/SPOTTER.
&&
FERRELLLocal storm report, Jun 24, 9:20 PM EDT, 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MORRISTOWN TN
920 PM EDT SUN JUN 24 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0800 PM TSTM WND DMG MARYVILLE 35.75N 83.97W
06/24/2007 BLOUNT TN LAW ENFORCEMENT
FROM 800 PM TO 830 PM EDT...NUMEROUS TREES AND POWERLINES
DOWN COUNTYWIDE. REPORTED BY THE SHERIFFS DISPATCH.
0825 PM TSTM WND DMG 4 W KNOXVILLE 35.97N 84.02W
06/24/2007 KNOX TN LAW ENFORCEMENT
AT APPROXIMATELY 825 PM EDT...3 TO 4 TREES DOWN FROM
PELLISSIPPI PARKWAY TO MIDDLEBROOK PIKE. REPORTED BY
POLICE DISPATCH.
&&
FERRELLLocal storm report, Jun 24, 9:39 PM EDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MORRISTOWN TN
939 PM EDT SUN JUN 24 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0900 PM TSTM WND DMG 3 NE PIGEON FORGE 35.82N 83.52W
06/24/2007 SEVIER TN LAW ENFORCEMENT
ONE TREE DOWN ON TIFFANY WAY. REPORTED BY THE SHERIFFS
DISPATCH.
0905 PM TSTM WND DMG 3 NE SEVIERVILLE 35.92N 83.54W
06/24/2007 SEVIER TN LAW ENFORCEMENT
ONE TREE DOWN ON ROBINSON GAP ROAD. REPORTED BY THE
SHERIFFS DISPATCH.
0917 PM TSTM WND GST BUFFALO SPRINGS 36.22N 83.57W
06/24/2007 E0.00 MPH GRAINGER TN TRAINED SPOTTER
WINDS ESTIMATED AT 60 MPH IN BUFFALO SPRINGS. REPORTED BY
STORM SPOTTER.
&&
FERRELLThe office that day
Everything else NWS Morristown, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 24, 8:04 PM EDT | Severe Thunderstorm Warning | MRX | Knox | 56 min |
| Jun 24, 8:32 PM EDT | Severe Thunderstorm Warning | MRX | Sevier | 43 min |
| Jun 24, 8:58 PM EDT | Severe Thunderstorm Warning | MRX | Grainger, Jefferson | 62 min |
| Jun 24, 9:08 PM EDT | Severe Thunderstorm Warning | MRX | Hamblen | 67 min |
| Jun 25, 1:57 PM EDT | Severe Thunderstorm Warning | MRX | Campbell | 33 min |
| Jun 25, 2:04 PM EDT | Severe Thunderstorm Warning | MRX | Sevier | 41 min |
| Jun 25, 2:56 PM EDT | Severe Thunderstorm Warning | MRX | Cocke | 34 min |
| Jun 25, 3:00 PM EDT | Severe Thunderstorm Warning | MRX | Jefferson | 30 min |
| Jun 25, 3:24 PM EDT | Flash Flood Warning | MRX | Cocke | 3 hr |
| Jun 25, 5:51 PM EDT | Severe Thunderstorm Warning | MRX | Hamilton | 54 min |
| Jun 25, 5:53 PM EDT | Severe Thunderstorm Warning | MRX | Bradley | 52 min |
| Jun 25, 7:34 PM EDT | Severe Thunderstorm Warning | MRX | Meigs, Roane | 41 min |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.